MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2026-00137.A facility reported a hakim valve (id: 823832) and a bactiseal catheter (id: 823072) were implanted on (b)(6) 2026.Three days after, the patient developed pyrexia accompanied by leukocytosis, raising concerns for intracranial infection.Therefore, the shunt was removed on (b)(6) 2026.The samples were sent for microbiological culture to identify the causative pathogens.Currently, the patient is receiving antimicrobial therapy, with definitive surgical intervention planned once the infection is controlled or as clinically indicated.It is not known if the valve and catheter will be replaced.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 bactiseal catheter (id 823072) was returned for evaluation: device history record (dhr) - the product code 823072 with lot 7627224, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected, no defects noted.The catheter was irrigated, no occlusions noted.The catheter was leak tested; no leaks were noted.The decontamination method used on the device, eto, is not the recommended one for this product, but it didn't have an impact on the product or investigation performed.Root cause analysis - no root cause could be identified, as the investigation did not reveal any catheter related defect or abnormality, and the technician was unable to confirm any issue with the catheter at the time of evaluation.A potential root cause for the infection reported by the customer may be related to patient-specific factors and/or the clinical environment in which the catheter was used, rather than to the device itself.

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
+1(609)936-2319
MDR Report Key25485463
Report Number3013886523-2026-00138
Device Sequence Number9930458
Product Code JXG
UDI-Device Identifier10381780536987
UDI-Public(01)10381780536987(11)251209(17)261130(10)7627224
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823072
Device Lot Number7627224
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient RaceAsian